Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 192, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 19, 2008, 2:34 AM CDT for Brown County, Loup County, Rock County, Nebraska. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2008, 2:34 AM CDT (07:34 UTC)
- Expired
- Jun 19, 2008, 3:15 AM CDT
- In force
- 41 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
Counties Brown County, NE, Loup County, NE, Rock County, NE
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 3:00 AM CDT | HAIL 1 | 3 Wsw Rose, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.6 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1478 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1318 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- -47 m²/s²
- Significant tornado parameter
- -0.3
- Supercell composite
- -2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 190734 SVRLBF NEC017-115-149-190815- /O.NEW.KLBF.SV.W.0192.080619T0734Z-080619T0815Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 234 AM CDT THU JUN 19 2008 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN BROWN COUNTY IN NORTH CENTRAL NEBRASKA... NORTH CENTRAL LOUP COUNTY IN NORTH CENTRAL NEBRASKA... SOUTHERN ROCK COUNTY IN NORTH CENTRAL NEBRASKA... * UNTIL 315 AM CDT * AT 232 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 6 MILES WEST OF ROSE...OR 21 MILES NORTHEAST OF BREWSTER...AND MOVING SOUTHEAST AT 18 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ROSE BY 250 AM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4217 9927 4197 9941 4215 9980 4231 9968 TIME...MOT...LOC 0734Z 298DEG 16KT 4219 9963 $$ JWS
2 follow-up statements
000
WWUS53 KLBF 190754
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
254 AM CDT THU JUN 19 2008
NEC017-190804-
/O.CAN.KLBF.SV.W.0192.000000T0000Z-080619T0815Z/
BROWN NE-
254 AM CDT THU JUN 19 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BROWN COUNTY IS
CANCELLED...
LAT...LON 4217 9927 4197 9941 4209 9965 4230 9966
4230 9965
TIME...MOT...LOC 0754Z 294DEG 15KT 4217 9954
$$
NEC115-149-190815-
/O.CON.KLBF.SV.W.0192.000000T0000Z-080619T0815Z/
LOUP NE-ROCK NE-
254 AM CDT THU JUN 19 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CDT
FOR SOUTHERN ROCK AND NORTH CENTRAL LOUP COUNTIES...
AT 251 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR ROSE...OR 23 MILES NORTHEAST OF
BREWSTER...MOVING SOUTHEAST AT 17 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
HIGHWAY 183 MILE MARKER 150 BY 300 AM CDT...
HIGHWAY 183 MILE MARKER 150 BY 305 AM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4217 9927 4197 9941 4209 9965 4230 9966
4230 9965
TIME...MOT...LOC 0754Z 294DEG 15KT 4217 9954
$$
JWS000
WWUS53 KLBF 190817
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
315 AM CDT THU JUN 19 2008
NEC115-149-190825-
/O.EXP.KLBF.SV.W.0192.000000T0000Z-080619T0815Z/
LOUP NE-ROCK NE-
315 AM CDT THU JUN 19 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ROCK AND NORTH
CENTRAL LOUP COUNTIES HAS EXPIRED...
AT 315 AM CDT...DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED
THE WARNING HAD WEAKENED. HOWEVER...A LINE OF STRONG THUNDERSTORMS
WILL REMAIN ACROSS SOUTHERN ROCK...NORTHERN LOUP AND GARFIELD
COUNTIES THROUGH 430 AM CDT. THESE STORMS WILL BE CAPABLE OF
PRODUCING VERY HEAVY RAINFALL...SMALL HAIL AND GUSTY WINDS.
LAT...LON 4217 9927 4197 9941 4209 9965 4230 9966
4230 9965
TIME...MOT...LOC 0815Z 294DEG 15KT 4213 9943
$$
JWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 5:52 PM CDT, 8 hours 42 minutes earlier.
Area forecast discussion, Jun 18, 5:52 PM CDT, 8 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 552 PM CDT WED JUN 18 2008 .UPDATE... THUNDERSTORMS FORMING ALONG EXISTING OUTFLOW BOUNDARY WITH ADDITIONAL BOUNDARIES TO COLLIDE ACROSS THE CENTRAL WITH SEVERE THUNDERSTORM WATCH NUMBER 569 TO INCLUDE CUSTER COUNTY. GRIDS AND TXT PRODUCTS UPDATED TO ACCOUNT FOR THIS CHANGE. && .PREV DISCUSSION... /ISSUED 407 PM CDT WED JUN 18 2008/ UPDATE... GRIDS AND TEXT PRODUCTS UPDATED FOR TORNADO WATCH FOR SOUTHERN THREE COUNTIES IN FORECAST AREA. OTHERWISE FORECAST ON TRACK. PREV DISCUSSION... /ISSUED 234 PM CDT WED JUN 18 2008/ SYNOPSIS... H5 LOW LOCATED NEAR VANCOUVER WITH H5 HIGH OVER DESERT SOUTHWEST WITH ASSOCIATED RIDGE THROUGH THE NORTHERN PLAINS INTO CENTRAL CANADA. H5 LOW CENTERED OVER NEW YORK. NEXT WAVE TO AFFECT FORECAST AREA DRIVING INTO WESTERN WYOMING THIS MORNING AS SEEN IN IR. ASSOCIATED RADAR ECHOES FROM MOBRIDGE TO CUSTER TO CHEYENE AS SEEN IN NATIONAL MOSIAC. AT THE SURFACE LOW PRESSURE OVER COLORADO WITH TROUGH AXIS FROME EASTERN WYOMING INTO SOUTHWEST KS. COLD FRONTAL BOUNDARY FROM SOUTHEAST MT TO SOUTHERN IDAHO. DISCUSSION... MODELS DIFFERING ON EVOLUTION OF CONVECTIVE COMPLEXES THIS EVENING. ATMOSPHERE VOLATILE. PWS AROUND AN INCH OVER NEBRASKA INTO KANSAS. NORTH PLATTES 12Z SOUNDING -8 WITH 3200 J/KG CAPES. LOOKS TO BE EARLY SHOW CONTINUING INTO THE NIGHT. NUMEROUS BOUNDARIES ACROSS WESTERN AND NORTH CENTRAL NEBRASKA TODAY LEFT OVER FROM CONVECTION LAST NIGHT. THURSDAY TO BE A CONTINUATION OF WEDNESDAY WITH A BLEND FOR THE FORECAST. FRIDAY AS BOUNDARY OVER KANSAS WITH SURFACE HIGH OVER HEAD SYSTEMS TO BE SHUNTED FURTHER SOUTH. EXTENDED...SATURDAY THROUGH WEDNESDAY EXTENDED MODELS IN FAIR AGREEMENT THROUGH THE WEEKEND THEN DIVERGE WITH SOLUTIONS THROUGH MID WEEK AT LEAST FOR THE NORTHERN PLAINS. ECMWF FLATTENS THE RIDGE BECOMING MORE ZONAL AS A STRONG WAVE DRIVES INTO THE TOP OF THE RIDGE MONDAY TUESDAY TIME FRAME AND AFTER SHARPENING RIDGE WELL INTO CENTRAL CANADA THROUGH THURSDAY. THE GFS FLATTENS SOME BUT RETAINS RIDGING THROUGH THE NORTHERN PLAINS THROUGH THE END OF THE EXTENDED. MYRIAD OF SHORT WAVES MOVING AROUND THE RIDGE INTO THE NORTHERN PLAINS EACH DAY WITH ASSOCIATED CONVECTION. TIMING OF WAVES WILL BE DIFFICULT ENOUGH IN THE NEAR TERM LET ALONE THE EXTENDED. WILL FOCUS ON THE MAJOR SYSTEMS MONDAY TUESDAY. TEMPERATURES TO BE A BLEND BUT TRENDING UP TOWARDS THE END OF THE PERIOD. AVIATION... THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS EVENING WITH THE POTENTIAL FOR STORMS TO MOVE ACROSS THE KLBF AND KVTN TERMINALS. THE GREATEST RISK FOR STORMS APPEARS TO COVER SOUTHWEST NEBRASKA THROUGH 03Z THAT COULD DROP VISIBILITIES AND CEILINGS AT THE KLBF TERMINAL TO BELOW VFR CONDITIONS OTHERWISE VFR CONDITIONS THROUGH DAYBREAK THURSDAY. && .LBF WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR NEZ004-005-022>025-035>038-056>059-094. TORNADO WATCH UNTIL 11 PM CDT /10 PM MDT/ THIS EVENING FOR NEZ069>071. && KECK/POWER
Hazardous weather outlook, Jun 18, 3:31 PM CDT, 11 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 331 PM CDT WED JUN 18 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-191000- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 331 PM CDT WED JUN 18 2008 /231 PM MDT WED JUN 18 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THE ATMOSPHERE REMAINS UNSTABLE WITH AN UPPER LEVEL DISTURBANCE TO MOVE EAST TO RESULT IN ANOTHER ROUND OF STORMS TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORM DEVELOPMENT THROUGHOUT THE OUTLOOK AREA WITH A NUMBER OF BOUNDARIES LINGERING FOR STORMS TO DEVELOP ON. THE PRIMARY THREAT TONIGHT WILL BE LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE ACTIVE WEATHER PATTERN WILL CONTINUE INTO FRIDAY AS THE MOIST AND UNSTABLE ATMOSPHERE REMAINS IN PLACE. SEVERAL UPPER LEVEL DISTURBANCES WILL TRAVERSE ACROSS THIS UNSTABLE ATMOSPHERE THROUGH FRIDAY AND SET THE STAGE FOR ADDITIONAL THUNDERSTORM DEVELOPMENT. THIS ACTIVE PATTERN IS EXPECTED TO WANE SOMEWHAT INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE KECK
In the hours before
Local storm report, Jun 18, 9:04 PM CDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
904 PM CDT WED JUN 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 PM HAIL 3 N ELSIE 40.89N 101.39W
06/18/2008 E0.88 INCH PERKINS NE PUBLIC
0434 PM HEAVY RAIN WALLACE 40.84N 101.16W
06/18/2008 M0.94 INCH LINCOLN NE CO-OP OBSERVER
0437 PM HAIL 11 NE HAYES CENTER 40.62N 100.87W
06/18/2008 E0.75 INCH HAYES NE PUBLIC
0617 PM HAIL 19 N BROKEN BOW 41.68N 99.64W
06/18/2008 E0.88 INCH CUSTER NE PUBLIC
0625 PM HAIL 5 E MILBURN 41.73N 99.65W
06/18/2008 E0.88 INCH CUSTER NE PUBLIC
0707 PM HAIL 7 E WESTERVILLE 41.40N 99.25W
06/18/2008 E1.00 INCH CUSTER NE PUBLIC
0720 PM HAIL 8 ENE ANSLEY 41.33N 99.24W
06/18/2008 E2.75 INCH CUSTER NE PUBLIC
0721 PM HAIL 14 SE WESTERVILLE 41.26N 99.20W
06/18/2008 E4.25 INCH CUSTER NE PUBLIC
SOFTBALL SIZE HAIL NEAR THE CUSTER-SHERMAN COUNTY LINE.
&&
JSWEETThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:13 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 32 min |
| Jun 18, 11:14 PM CDT | Severe Thunderstorm Warning | LBF | Garden | 24 min |
| Jun 19, 1:35 AM CDT | Severe Thunderstorm Warning | LBF | Cherry | 40 min |
| Jun 19, 9:59 AM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 32 min |
| Jun 19, 10:40 AM CDT | Areal Flood Advisory | LBF | Frontier | 3 hr |
| Jun 19, 4:29 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 46 min |
| Jun 19, 5:06 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 18 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.